Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


poppers / atripla
Feb 19, 2012

Hello doctor Young, I can't seem to find a consensus information regarding this subject. It looks like there is no systematic (and reliable) study to really address these questions, but I'd like to have your personal opinion based on your observation in the clinic. My question is , I am on Atripla, and I'd like to know if occasional (once weekly) use of poppers have really negative effects on my treatment (i.e. lowering CD4 counts and percentages, causing blips, etc) . Even though I am perfectly adherent to medication, I can't seem to increase my CD4 counts beyond 500 (around 26%). I have been on Atripla for 2 years, I started at CD4 = 320. And I had 3 blips (VL around 55) over the past 3 years. Thank you for your opinion.

Response from Dr. Young

Hi and thanks for posting.

While generally not exhaustively studied, there isn't thought to be any significant drug-drug interactions between HIV medications and amyl nitrate (poppers), nor significant effect on CD4s.

There are varied CD4 cell responses to treatments, some improve faster or more than others. I'd point out that your absolute CD4 count is normal, though percentage somewhat lower than the lower limit of normal. These values would suggest that your HIV-related health risks should be very, very low.

Hope that helps, BY



Previous
Truvada concern
Next
CD4 count not rising

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement